Louisiana, 2005

Damaging Wind in Louisiana, July 2, 2005

July 2, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 2, 2:07 PM CST, 8 minutes earlier.

Area forecast discussion, Jul 2, 2:07 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT SAT JUL 2 2005

.DISCUSSION...
BUSY DAY TO SAY THE LEAST AS WEVE HAD DAMAGE ACROSS JUST ABOUT EVERY
COUNTY AND PARISH SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON.
WILL BE BRIEF FOR OBVIOUS REASONS.  CONVECTIVE COMPLEX WILL BE JUST
ABOUT OUT OF THE REGION BY 400 PM...SO WILL SEND AN SPS ATTM WITH THE
ZONES TO CANCEL SVR WATCH #578. WILL KEEP SLIGHT CHANCE POPS GOING ALONG
AND SOUTH OF THE CORRIDOR WITH CHANCE EVENING POPS ACROSS OUR EXTREME
SOUTHEAST ZONES.

KEPT SLIGHT CHANCE POPS GOING SOUTH OF THE CORRIDOR AGAIN FOR SUNDAY
AS BOUNDARY WILL STILL BE IN THE NEIGHBORHOOD BUT NOT LOOKING FOR ANY
MORE COMPLEXES TO SWING THIS WAY FOR SUNDAY OR MONDAY.

CHANGED VERY LITTLE FOR THE EXTENDED PACKAGE WITH ALL THE WEATHER TODAY
AND THIS IS PROBABLY GOOD AS PROGS ARE ALL OVER THE PLACE CONCERNING
POSSIBLE TROPICAL INFLUENCE BY MIDWEEK AND NORTHWEST FLOW OPENING UP
POSSIBLY ONCE AGAIN FOR THE END OF THE WEEK. PLENTY OF TIME TO DIGEST
THIS INFORMATION WHEN MORE TIME CAN BE SPENT WITH THE EXTENDED PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  97  74  98 /  20  20  20   0
MLU  70  96  71  96 /  30  20  20   0
DEQ  67  96  70  96 /  10  10  10   0
TXK  69  96  73  97 /  10  10  10   0
ELD  68  96  70  96 /  10  10  10   0
TYR  73  97  75  97 /  20  20  20   0
GGG  72  98  74  98 /  20  20  20   0
LFK  74  99  74  98 /  20  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13/13
Hazardous weather outlook, Jul 2, 5:00 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 2 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE
DURING THE DAY ACROSS NORTH TEXAS AND SOUTH CENTRAL
OKLAHOMA...AND MOVE EAST AND SOUTHEAST ACROSS NORTHEAST TEXAS
AND INTO WEST CENTRAL LOUISIANA. SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE...PRODUCING ISOLATED STRONG AND DAMAGING WIND
GUSTS...AND MORE ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 2, 1:10 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     BOSSIER CITY            32.52N 93.66W
07/02/2005                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN.

&&

JD
Local storm report, Jul 2, 1:15 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     8 S HAUGHTON            32.41N 93.51W
07/02/2005                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN ON ST. HWYS 157 AND 527 NEAR TAYLORTOWN.

&&

JD
Local storm report, Jul 2, 1:17 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     BOSSIER CITY            32.52N 93.66W
07/02/2005                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN ON US HWY 80 AND BELLVUE RD.

&&

JD
Local storm report, Jul 2, 1:24 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     3 E HALL SUMMIT         32.18N 93.25W
07/02/2005                   RED RIVER          LA   AMATEUR RADIO

            TREES DOWN IN WOMACK ON ST. HWY 507.

&&

JD
Local storm report, Jul 2, 1:52 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     BIENVILLE               32.36N 92.98W
07/02/2005                   BIENVILLE          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN PARISH-WIDE.

&&

JD
Local storm report, Jul 2, 2:00 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     NATCHITOCHES            31.76N 93.10W
07/02/2005                   NATCHITOCHES       LA   LAW ENFORCEMENT

            NUMEROUS POWER LINES AND TREES DOWN PARISH-WIDE. POWER
            OUT TO MOST OF THE CITY OF NATCHITOCHES.

&&

JD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winn

When
July 2, 2:15 PM CST
Where
Winn County, Winnfield
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.917, -92.633

Numerous trees downed throughout the parish.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481186.